Alert archive / California / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 5, NWS Las Vegas, NV

June 26, 2006Inyo County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 26, 2006, 7:36 PM PDT for Inyo County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2006, 7:36 PM PDT (02:36 UTC)
Expired
Jun 26, 2006, 8:15 PM PDT
In force
39 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Inyo County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 2.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5785 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 270237
SVRVEF
CAC027-270315-
/O.NEW.KVEF.SV.W.0005.060627T0236Z-060627T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
736 PM PDT MON JUN 26 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL INYO COUNTY IN EASTERN CALIFORNIA...

* UNTIL 815 PM PDT.

* AT 735 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
  CENTRAL INYO COUNTY...OR ABOUT NEAR STOVEPIPE WELLS...AND WAS
  MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL INYO COUNTY AROUND 750 PM PDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3654 11705 3663 11725 3636 11748 3625 11721

$$

PIERCE
1 follow-up statement
000 
WWUS55 KVEF 270256
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
755 PM PDT MON JUN 26 2006

CAC027-270315-
/O.CON.KVEF.SV.W.0005.000000T0000Z-060627T0315Z/
INYO CA-
755 PM PDT MON JUN 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM PDT
FOR CENTRAL INYO COUNTY...

AT 754 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
9 MILES SOUTHWEST OF STOVEPIPE WELLS...AND WAS MOVING SOUTHWEST AT 10
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL INYO COUNTY AROUND 810 PM PDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3654 11705 3663 11725 3636 11748 3625 11721

$$

PIERCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM PDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jun 26, 3:00 PM PDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PDT MON JUN 26 2006

.SYNOPSIS...MOISTURE WILL SLOWLY INCREASE ACROSS THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT THROUGH THE MIDDLE OF THE WEEK RESULTING IN
ISOLATED TO SCATTERED THUNDERSTORMS. TEMPERATURES WILL LOWER THROUGH
WEDNESDAY...BUT STILL REMAIN ABOVE NORMAL.
&&

.SHORT TERM...SOME CONVECTION FIRING THIS EVENING IN DIFFERENT PARTS
OF THE CWA. ONLY A FEW CELLS BUT CERTAINLY IS ONLY A SMALL TASTE OF
WHAT IS TO COME OVER THE NEXT SEVERAL DAYS. PW VALUES CONTINUE TO
BUILD TO THE SOUTH AS A LOW OFF THE CALIFORNIA COAST IS HELPING TO
STEER MOISTURE TO THE NORTH. THE MOISTURE IS RUNNING INTO A WEAK
BLOCKING HIGH OVER CALIFORNIA THAT IS PREVENTING MOST OF THE
MOISTURE FROM ADVECTING TO THE NORTH. ON TOMORROW THE HIGH WILL
START TO HEAD TO THE EAST WHICH WILL ALLOW MORE MOISTURE TO MOVE
INTO THE AREA. MODELS INDICATE LIFTED VALUES AT OR BELOW ZERO WITH
PW VALUES BUILDING IN EXTREME SOUTHERN NEVADA TO ALMOST AN INCH BY
LATE IN THE MORNING. ENDING UP BUMPING UP THE POPS A BIT ESPECIALLY
FOR THE SOUTHERN THIRD. ON WEDNESDAY THINGS GET MORE INTERESTING AS
THE HIGH CONTINUES TO MOVE TO THE EAST. THIS WILL STEER MUCH MORE
MOISTURE UP INTO THE CWA. LIFTED ARE FORECAST TO BE NEAR MINUS 2 IN
MANY PLACES WITH PW VALUES CROSSING OVER 1 INCH FOR THE SOUTHERN
HALF. ALSO BUMPED UP POPS ON WEDNESDAY TO REFLECT HIGHER CONFIDENCE
IN THE STORMS.

.LONG TERM...MADE A FEW CHANGES IN THE EXTENDED DUE TO THE FACT THAT
THE SOUTHWEST FLOW DOES NOT LOOK STRONG ENOUGH TO SUPPRESS THE HIGH
AND PUSH THE MOISTURE EAST. WENT AHEAD AND INCREASED AREAL COVERAGE
OF THUNDERSTORMS ON THURSDAY AND FRIDAY...BUT KEPT THE CURRENT 20
AND 30 POPS. HAVE ALSO KEPT MENTION OF THUNDERSTORMS OVER THE
EASTERN THIRD OF THE CWA SATURDAY AND SUNDAY...BUT LOOKING AT THE
GFS...ITS POSSIBLE MOISTURE COULD REMAIN OVER THE ENTIRE CWA. MADE
ONLY MINOR CHANGES TO THE TEMPERATURE GRIDS WITH THE INCREASED CLOUD
COVER.
&&

.FIRE WEATHER...ISOLATED CONVECTION WILL CONTINUE THIS EVENING.
ALTHOUGH COVERAGE IS VERY LIMITED SOME OF THE STORMS MAY CONTAIN DRY
LIGHTENING. HUMIDITY AND PW VALUES WILL INCREASE TOMORROW WHICH
SHOULD HELP LOWER THE CHANCE OF DRY THUNDERSTORMS.
&&

.AVIATION...ISOLATED THUNDERSTORMS NEAR THE BEATTY AND PEACH SPRINGS
CORRIDORS WILL CONTINUE THROUGH 03Z BEFORE DISSIPATING. BRIEF HEAVY
RAIN AND STRONG GUSTY WINDS WILL BE POSSIBLE IN THESE AREAS ALONG
WITH FREQUENT LIGHTNING. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED
WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT...
KDRA... KBIH... KDAG... KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

BELL/GORELOW

HTTP://WEATHER.GOV/LASVEGAS

In the hours before

Local storm report, Jun 26, 3:10 PM PDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     16 SSE PEACH SPRINGS    35.30N 113.37W
06/25/2006                   MOHAVE             AZ   CO-OP OBSERVER

            SHELTER LIFTED AND SHOVED INTO TREE. BIG APRICOT TREE
            BLOWN OVER. VERY LITTLE RAIN WITH BLOWING DUST AND SAND.
            WIND SPEED ESTIMATED UP TO 65 MPH WITH HIGHER GUSTS.
            EVENT DURATION 45 MINUTES.

&&

DMAKER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:14 PM PDTSevere Thunderstorm WarningVEFInyo31 min

Nearby

Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.